MAUDE Adverse Event Report: LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM

LUMENIS BE LTD STELLAR M22; STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Model Number STELLAR
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/02/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.Incident form and patient photo has been received in lumenis.The device was installed on (b)(6) 2022 and last pm was on (b)(6) 2025.An examination of the subject device was performed by lumenis service engineer.Per the service engineer, malfunction was found on a system.Error 229 was displayed after confirming the symptoms.After confirming the replacement handpiece was installed, a 248 error was displayed.Handpiece lamp damage was confirmed.It is believed that the communication switching module was also damaged because the lamp was damaged during irradiation.Ipl handpiece and also switching module have been replaced.After replacement, the system was operational and was ready for use.Ipl handpiece and swm has been sent to lumenis yok for further investigation.Once the root cause is determined, the reportable malfunction list will be updated.A lumenis clinical healthcare manager concluded: "due to poor skin condition with widespread redness and dryness, the operator avoided the affected areas and reduced the fluence compared to the previous treatment.At the 17th shots , a popping sound was heard from the device, accompanied by an unusual irradiation sound.Swelling and bruising the size of the lightguide appeared at the treatment area.It was diagnosed as a burn.The symptoms worsened, and scabs formed.Blisters also formed inside the mouth, which subsequently burst.The doctor treated the area with prostandin ointment and merolin gauze.It is unlikely that the cause of this event was directly related to the selection of settings or treatment techniques.The investigation result is as follows: malfunction, severity rating 8." the hazard severity was rated by clinical director as 8 out of 10 - permanent injury with no impairment.According to the information received there was a device malfunction found.There was a faulty ipl handpiece and switching module found.Both parts replaced and the system operated well.Regarding the clinical evaluation, the injury was caused due to malfunction in a system.It is unlikely that the cause of this event was directly related to the selection of settings or treatment techniques.Based on (b)(4)_aa risk analysis and report for m22 and stellar platform - section #1.3.1 - incorrect operation due to hardware failure (malfunction in one of the hardware components), the risk is within the acceptable range.Finally the hazard severity was rated as serious injury.Therefore this case was determined as reportable to the fda.
 
Event or Problem Description
Lumenis received an adverse event report on a patient who sustained burn following treatment by stellar device.According to the customer, the issue occurred while using the stellar m22, facial a, 560 nm, at 10 j.On the 17th shot, an unusual noise came from the main unit, followed by a strong flash.After the irradiation, a burn was observed.Due to the burn symptoms, the patient was examined and ointment was provided.

Brand Name
STELLAR M22
Common Device Name
STELLAR M22 FOR INTENSE PULSED LIGHT (IPL) AND LASER SYSTEM
Manufacturer (Section D)
LUMENIS BE LTD
9 hakidma street
po box #426
yokneam, isr 20692 36
IS  2069236
MDR Report Key24921126
Report Number3020611964-2026-00005
Device Sequence Number21499886
Product Code GEX
UDI-Device Identifier07290109144726
UDI-Public07290109144726
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/19/2026
Report Date (Section F) 04/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTELLAR
Device Catalogue NumberGA-0006200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/02/2026
Device Age3 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer04/02/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/19/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Other;
Patient Age55 YR
Patient SexFemale
Date Report Sent to FDA04/19/2026